Alert archive / Kentucky / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 70, NWS Louisville, KY

June 26, 2001Russell County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jun 26, 2001, 2:32 PM CDT for Russell County, Kentucky. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 26, 2001, 2:32 PM CDT (19:32 UTC)
Expired
Jun 26, 2001, 3:00 PM CDT
In force
28 min
Issued by
NWS Louisville, KY
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Russell County, KY

The radar

The Louisville radar (KLVX), 133 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.5 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2001-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 217 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2001-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
217 J/kg
Mixed-layer CIN
-92 J/kg
Mixed-layer LCL
974 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLMK 261933
SVRSDF

KYC207-262000-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
232 PM CDT TUE JUN 26 2001

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  RUSSELL COUNTY IN SOUTH CENTRAL KENTUCKY

* UNTIL 300 PM CDT

* AT 230 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM NEAR JABEZ...OR ABOUT 18 MILES WEST OF
  SOMERSET...MOVING NORTHWEST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SALEM AROUND 240 PM CDT
  RUSSELL SPRINGS AROUND 245 PM CDT

LARGE HAIL...DAMAGING WINDS...HEAVY RAIN...AND DANGEROUS LIGHTNING
ARE LIKELY WITH THIBS STORM. TAKE COVER IN A STURDY BUILDING UNTIL
THIS STORM HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER
LINES.

LAT...LON 3694 8497 3708 8491 3717 8503 3703 8518

VLD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 12:57 PM CDT, 1 hour 35 minutes earlier.

Area forecast discussion, Jun 26, 12:57 PM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
157 PM EDT TUE JUN 26 2001

MODELS IN BASIC SIMILAR AS THEY WERE YESTERDAY AND THE DAY B4

WEAK UPPER LOW MIDDLE TN AND XTNDG NWD OVER KY WITH UPPR 70S AND LOW
80S COMMONPLC. SAT IMAGERY SHOW BEST CU FORMATIONS SCNTRL.

LVX 88D NOT SHOWING ANY RETURNS AS OF YET BUT AFTN HTG SHUD MAKE
ATMOSPHERE UNSTBL ENUF TO SPRT SCATTERED TSRA.  ISOLD TSTMS CUD
PRODUCE DAMAGING WIND AND LARGE HAIL AS COLD CORE MIGRATES SLOWLY W.

AGAIN...FEEL THAT SMALL CHC OF SHOWERS AND TSTMS WILL BE PSBL OVR
ENTIRE CWA BUT ATMOSPHERE MORE STABLE NCNTRL AND NE SO TSTM RISK MAY
BE A TAD SMALLER THERE.

IN THE LONGER TERM: WK UPR LOW XPCTD TO TRUDGE SLOWLY WEST AND
SLGHTLY NORTH.

IN VIEW OF WEAKNESS OF UPR LOW AND MN RH FIELDS ASSOCIATED WITH SYS
PROGRESSIVELY LOWERING BLV ANY SHWR/TSTM ACTIVITY BEYOND WED WL BE
MINOR AT BEST.

NGM MOS AND MAV MOS CLOSE AND WL USE A BLEND OF TEMP GUIDANCE.

.SDF...NONE.

CONGER

In the hours before

Special weather statement, Jun 26, 11:51 AM CDT, 2 hours 41 minutes before
KYZ023>029-045>047-053>056-061>067-070>078-081-082-262100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1251 PM EDT TUE JUN 26 2001

THE STORM PREDICTION CENTER HAS INDICATED THAT A SLIGHT RISK OF
SEVERE THUNDERSTORMS EXISTS ACROSS CENTRAL KENTUCKY THIS
AFTERNOON AND EARLY THIS EVENING.

AN UPPER LEVEL LOW PRESSURE AREA COMBINED WITH DAYTIME HEATING
WILL SET THE STAGE FOR THE DEVELOPMENT THUNDERSTORMS...SOME OF WHICH
MAY BE SEVERE ACROSS THE REGION THIS AFTERNOON AND INTO THE EVENING.

WIND FIELDS IN THE ATMOSPHERE ARE RELATIVELY WEAK SO WIDESPREAD
THUNDERSTORM ACTIVITY IS NOT EXPECTED. HOWEVER...A FEW OF THE
STRONGEST STORMS COULD GENERATE DAMAGING WINDS AND LARGE HAIL.

STAY TUNED TO NOAA WEATHER RADIO FROM THE NATIONAL WEATHER SERVICE OR
THE MEDIA FOR THE LATEST INFORMATION ON THIS WEATHER SITUATION.

THIS IS A PRELIMINARY OUTLOOK. SKYWARN SPOTTER ACTIVATION MAY BE
REQUESTED LATER TODAY.

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 6:25 PM CDTSevere Thunderstorm WarningLMKHardin, Meade40 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.